May-Jun '09 | briefing | mail | interviews | articlespsorchat |  don't say this | flaker creativity | flakers' jargon | spouses corner | other places | archives | send mail | ed dewkesearch | acknowledgments | legal stuff | Flake: Confessions of a Psoriatic  | 2009 FlakeHQ, Inc.

Father's Early Death and Raptiva Use -- Coincidental?
from Josh J.

Ed, I just stumbled upon your webpage. My father passed away unexpectedly on January 24, 2009. He had psoriasis and had been taking Raptiva since mid 2005. He was fine on the evening of January 21 (we worked out and ate dinner together). He started vomiting on the morning of Thursday, the 22nd and continued through the day and that night. My mother brought him to the emergency room around 9 a.m. on Friday on Friday the 23rd. They could not figure out what was wrong with him. They took him to ICU around 4:30 a.m. on Saturday the 24th. He then coded 3 times and died that afternoon. There were 11 doctors working on him in ICU. None of them could figure it out. He went into sepsis shock. The coroners office is currently working with the CDC in Atlanta on different testing they said it could be another 2 months before we get the final results.

My personal opinion after observing the situation, speaking with the Drs., and researching Raptiva is that he had pneumonia which turned into sepsis and that's what killed him. His immune system had been so suppressed he could not fight the infection. His white blood cell count was super high throughout his stay in the hospital. He was only 46 years old. He was my best friend. He left behind his wife, 2 daughters, 1 son (me), my wife, and my daughter. I have already let the FDA know. -Josh J.

*****

Ed's Response: Josh; so sorry for your loss and thanks for sharing this with us. All those warnings in all that fine print that comes with all those meds don’t really ‘sink in’ until personal loss touches us. -Ed

This Month's Mail | Archives

www.flakehq.com